Nebraska, 2006

Hail in Nebraska, June 2, 2006

June 2, 2006 · NWS LBF · 10 events in 3 counties and zones

10 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 2, 2:22 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 2, 2:22 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT FRI JUN 2 2006

.SHORT TERM...
SURFACE TROUGH ALONG FRONT RANGE THIS AFTERNOON WITH GOOD
SOUTHERLY FLOW OVER WESTERN NEBRASKA. TDS IN THE 40S ACROSS
WESTERN NEBRASKA. 850MB LLJ PROGGED TO DEVELOP THIS EVENING AND ON
THE NOSE OF THIS JET ALONG SURFACE TROUGH HIGH BASED T SHOULD
DEVELOP. HAVE INCLUDED ISO T EARLY WEST AND THEN SCHC AS 850MB LLJ
GETS GOING LATER TONIGHT OVER EAST. LOW TEMPS TONIGHT CATEGORY
ABOVE LAST 2 NIGHTS WITH GOOD WAA. STILL HAVE GONE WITH COOLER FWC
GUIDANCE. TEMPERATURES TO SOAR ON SATURDAY WITH 90S OVER ALL BUT
NORTHEAST ZONES. UPPER SUPPORT WITH SURFACE TROUGH WILL DRIVE
BOUNDARY THROUGH THE FORECAST AREA SAT AFTERNOON INTO SUNDAY
MORNING. LOW LEVEL MOISTURE WILL AGAIN BE LIMITING FACTOR. TRW
THAT DO DEVELOP WILL BE CAPABLE OF STRONG WINDS DUE TO HIGH BASED
NATURE. TEMPERATURES SLIGHTLY COOLER SUNDAY WITH PASSAGE OF FROPA
BUT STILL WELL INTO THE 90S.

.LONG TERM...
SURFACE LOW DEEPENS OVER NORTHEAST CO ON MONDAY WITH FAVORED
LOCATION FOR WARM SOUTHWEST FLOW. HAVE INCREASED TEMPERATURES INTO
THE 90S OVER FORECAST AREA WITH HIGHEST OVER SOUTHWEST ZONES. H5
RIDGE RIDER ALONG THE CANADIAN BORDER WILL SEND A BOUNDARY THROUGH
THE FORECAST AREA ON TUESDAY WITH 850MB LLJ SETTING UP ACROSS
SOUTHWEST ZONES EARLY...DEEPENING SURFACE LOW OVER NORTHEAST CO
WILL SEND TEMPERATUES INTO THE 90S AND HAVE TRENDED TEMPERATURES
UP SLIGHTLY. GOOD SCENARIO FOR SEVERE WX WITH SOME LOW LEVEL
MOISTURE RETURN ALONG THE FRONT RANGE. BOUNDARY HOLDS ACROSS
FORECAST AREA THROUGH WEDNESDAY AND WILL BE THE FOCUS FOR TRW
DEVELOPMENT THROUGH WEDNESDAY. H5 LOW RIDING THE RIDGE WILL BRING
DOWN SOME COOLER AIR THU AND FRIDAY MAINLY NORTHEAST ZONES BUT
SHOULD REBOUND THROUGH THE WEEKEND.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

POWER
Hazardous weather outlook, Jun 2, 2:57 PM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT FRI JUN 2 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-032100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
357 PM CDT FRI JUN 2 2006 /257 PM MDT FRI JUN 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY ACROSS
NORTH WESTERN INTO NORTH CENTRAL NEBRASKA. ALTHOUGH THUNDERSTORMS
WILL BE LIMITED...ANY THUNDERSTORM THAT DEVELOPS COULD BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SATURDAY
EVENING ACROSS NORTHWEST NEBRASKA. STORM MOTION WILL BE EAST AND
SOUTHEAST. WINDS ALOFT AND MOISTURE WILL BE SUFFICIENT FOR A FEW
STORMS TO BECOME SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL AND
WIND DAMAGE.

SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO DEVELOP TUESDAY
AFTERNOON INTO THE OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

The radar

The North Platte radar (KLNX), 84 km away, was scanning. The volume nearest the first event began at 00:19 UTC.

Open the radar archive at this moment

Event by event

10 hail. Local standard time, as filed.

Hail, Cherry

When
June 2, 6:20 PM CST
Where
Cherry County, 17 mi SW of Valentine
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.700, -100.783

Hail, Cherry

When
June 2, 6:58 PM CST
Where
Cherry County, 40 mi SSW of Valentine
Measured
1.75 in hail
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
42.333, -100.850

Hail, Cherry

When
June 2, 7:22 PM CST
Where
Cherry County, 1 mi E of Brownlee
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.283, -100.600

Hail, Cherry

When
June 2, 8:05 PM CST
Where
Cherry County, 15 mi S of Brownlee
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.067, -100.617

Hail, Cherry

When
June 2, 8:20 PM CST
Where
Cherry County, 21 mi WSW of Brownlee
Measured
1.5 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
42.167, -101.000

Hail, Thomas

When
June 2, 8:23 PM CST
Where
Thomas County, 1 mi E of Thedford
Measured
1.75 in hail
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
41.983, -100.567

Hail, Hooker

When
June 2, 7:30 PM MST
Where
Hooker County, 4 mi S of Mullen
Measured
1.75 in hail
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
42.000, -101.033

Hail, Hooker

When
June 2, 7:40 PM MST
Where
Hooker County, 2 mi N of Mullen
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.083, -101.033

Hail, Cherry

When
June 2, 8:45 PM CST
Where
Cherry County, 27 mi SW of Brownlee
Measured
1.75 in hail
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
42.000, -100.983

Hail, Hooker

When
June 2, 8:00 PM MST
Where
Hooker County, 5 mi E of Mullen
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.050, -100.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511840, 5511841, 5511842, 5511843, 5511844, 5511845, 5511907, 5511908, 5511910, 5511909.